Doctor insights on:
Fenesin Ir Medication
Time.: Ir usually means immediate release, and xr means extended release-of the medication, of course! ...Read more
Is there a difference between tapering from anti- psychotic medication that is IR and XR? If so how does one taper off of an XR tablet to minimize sfx
Yes XR is easier: Immediate release (IR) medications go into the bloodstream so there is more chance of side effects when you stop them. Extended release (XR) medications are released more slowly over time which means they will also leave your body more slowly which decreases the chance of side effects. However, you can not break an XR pill so to taper off you will a small number of decreasing dose pills. ...Read more
I didn't respond to and tolerate Methylphenidate IR 10mg well for ADHD-PI. What's the second most preferred medication?
Can't tell/prescribe: This requires assessment by your psychiatrist/doctor, depends on many factors, symptoms, correct diagnosis, other medications you are currently on or previously tried, dosages given, so please refer to your doctor/psychiatrist, good luck ...Read more
I take 10mg Adderall (dextroamphetamine and racemic amphetamine) ir 3x a day but notice really bad crahses. What would be a better alternative medication setup?
A gentler medication: Short acting stimulants start and stop suddenly like so many roller coaster rides, leaving you drained. A long acting, once-daily agent (adderall xr, vyvanse, concerta, Focalin (dexmethylphenidate) xr) gives continuous coverage with gentler ons and offs. They do not "drain" you as the short-acting agents do. At the right dose for you, their levels drift gently down to enable a calm onset of sleep in the evening. ...Read moreSee 1 more doctor answer
Which ssri meds or meds for OCD and anxiety problems are the safest to take with stimulant ADHD medications like ritalin (methylphenidate) ir ?
CAUTION: Ocd meds are antidepressants. Antidepressants by default are activating/stimulating meds. They will be an add on with stimulant use to cause you overstimulated agitated, restless, a. Also stimulants can stimulate propagate ocd.. Younxious, insomniac etc. You need to discuss this further with your md. ...Read moreSee 1 more doctor answer
I've been on norco (hydrocodone and acetaminophen) 10-325 for a while now and my dr just changed me to oxycodone 20mg ir. What can I expect from this medication on my first time?
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc..It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read moreSee 2 more doctor answers